Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS New York, NY

October 26, 2012

NWS New York, NY issued this small craft advisory at Oct 26, 2012, 3:41 AM EDT. It took effect at Oct 27, 2012, 10:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:41 AM EDT (07:41 UTC)
In effect from
Oct 27, 2012, 10:00 AM EDT
Expired
Oct 27, 2012, 5:19 PM EDT
In force
7 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WHUS71 KOKX 260741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT FRI OCT 26 2012

...ROUGH CONDITIONS INCREASING ON THE WESTERN OCEAN WATERS
SATURDAY INTO SUNDAY...

ANZ353-355-262200-
/O.NEW.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT FRI OCT 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT
SUNDAY.

* LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY. 

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FT SATURDAY AFTERNOON...INCREASING TO 5 TO 8 FT
  LATE SATURDAY NIGHT. 

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY
  AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
248 
WHUS71 KOKX 261405
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1005 AM EDT FRI OCT 26 2012

...ROUGH CONDITIONS INCREASING ON THE WESTERN OCEAN WATERS
SATURDAY INTO SUNDAY...

ANZ350-262215-
/O.EXA.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1005 AM EDT FRI OCT 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT
SUNDAY.

* LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY 
  AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-262215-
/O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1005 AM EDT FRI OCT 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
6 AM EDT SUNDAY...

* LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY 
  AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
281 
WHUS71 KOKX 262006
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT FRI OCT 26 2012

...DETERIORATING CONDITIONS ON THE OCEAN WATERS SATURDAY INTO
SUNDAY...

ANZ350-353-355-271000-
/O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 PM EDT FRI OCT 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
6 AM EDT SUNDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...INCREASING TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30
  KT.

* SEAS...BUILDING TO 5 TO 8 FEET.

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY AFTERNOON
  AND THEN CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
484 
WHUS71 KOKX 270851
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
451 AM EDT SAT OCT 27 2012

...DETERIORATING CONDITIONS ON THE OCEAN WATERS TODAY THROUGH TOMORROW...

ANZ350-353-355-271700-
/O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
451 AM EDT SAT OCT 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 AM EDT SUNDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT LATE THIS AFTERNOON.

* SEAS...3 TO 5 FT DURING THE DAY...INCREASING TO 4 TO 7 FEET
  OVERNIGHT.

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING THIS AFTERNOON AND
  WILL CONTINUE TO INCREASE TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
826 
WHUS71 KOKX 271443
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1043 AM EDT SAT OCT 27 2012

...DETERIORATING CONDITIONS ON THE OCEAN WATERS THROUGH
TOMORROW...

ANZ350-353-355-272245-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1043 AM EDT SAT OCT 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...WINDS AND SEAS WILL BEGIN INCREASING THIS AFTERNOON 
  AND WILL CONTINUE TO INCREASE TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS71 KOKX 272053
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT SAT OCT 27 2012

...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING...
...HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND
NIGHT...

ANZ350-353-355-280500-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/
/O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
453 PM EDT SAT OCT 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...
...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE
FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON.

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT. 

* SEAS...23 TO 28 FEET.

* TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND
  INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE
  FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS
ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO
PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME
TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU
LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS
TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER
BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR
FURTHER STATEMENTS FROM LOCAL OFFICIALS.

&&

$$

ANZ330-335-338-340-345-280500-
/O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
453 PM EDT SAT OCT 27 2012

...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE
FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON.

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG
  ISLAND BAYS. 

* WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT.

* SEAS...8 TO 13 FEET.

* TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND
  INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO
  HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS
ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO
PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE
TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF
YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE
PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER
BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR
FURTHER STATEMENTS FROM LOCAL OFFICIALS.


&&

$$
851 
WHUS71 KOKX 272119
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
519 PM EDT SAT OCT 27 2012

...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ...
HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT...

ANZ350-353-355-280530-
/O.CAN.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/
/O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
519 PM EDT SAT OCT 27 2012

...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH TUESDAY AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT.

* SEAS...23 TO 28 FEET.

* TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND 
  INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE 
  FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS
ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...
SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO
INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU
LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS
TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER
BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR
FURTHER STATEMENTS FROM LOCAL OFFICIALS.

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-280530-
/O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
519 PM EDT SAT OCT 27 2012

...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH TUESDAY AFTERNOON...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG 
  ISLAND BAYS.

* WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT.

* SEAS...8 TO 13 FEET.

* TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND 
  INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO 
  HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS
ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...
SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO
INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU
LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS
TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER
BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR
FURTHER STATEMENTS FROM LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 1:31 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 26, 1:31 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
131 AM EDT FRI OCT 26 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH ALONG OR JUST OFF THE THE NEW ENGLAND
COAST THROUGH FRIDAY...WHILE A COLD FRONT MOVES ACROSS THE
MIDWEST AND INTO THE OHIO VALLEY. A DANGEROUS COASTAL STORM
ASSOCIATED WITH TROPICAL CYCLONE SANDY MAY IMPACT THE AREA LATE IN
THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST ON TRACK LATE TONIGHT. CLOUDS STILL ERODING JUST
OFFSHORE OVER THE PAST HOUR OR TWO...BUT STILL THINKING MOST OF
THE FORECAST AREA PREVAILS WITH MOSTLY CLOUDY TO CLOUDY
CONDITIONS.

UPPER RIDGING REMAIN OVER THE REGION TONIGHT...WITH SURFACE HIGH
PRESSURE CONTINUING TO NOSE DOWN FROM THE CANADIAN MARITIMES. THIS
SETUP WILL PROMOTE A CONTINUED ONSHORE FLOW UNDER A SUBSIDENCE
INVERSION. ALTHOUGH DRIER AIR AND CLEARING IS EVIDENT ACROSS NEW
ENGLAND...WITH FLOW EXPECTED TO VEER A BIT MORE SOUTHEASTERLY
TONIGHT...BELIEVE HIGH LOW-LEVEL MOISTURE VALUES WILL REMAIN UNDER
THE INVERSION ACROSS OUR REGION. SO THINK CONTINUATION OF MOSTLY
CLOUDY TO CLOUDY IS LIKELY TONIGHT...WITH NE ZONE HAVING THE BEST
CHANCE OF SEEING SOME PARTIAL CLEARING. CAN'T RULE OUT SOME PATCHY
DRIZZLE ACROSS INTERIOR WESTERN ZONES WITH SOME OROGRAPHIC
LIFT...BUT NOT HIGH ENOUGH PROB TO PUT IN FORECAST.

CLOUD COVER AND ONSHORE FLOW WILL HAVE TEMPS RUNNING SLIGHTLY ABOVE
SEASONABLE. LOWER TO MID 50S CITY/COAST AND MID TO UPPER 40S
INTERIOR.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
SURFACE RIDGE AXIS GRADUALLY MOVES EAST ON FRIDAY WITH SURFACE
RIDGING WEAKENING. ALTHOUGH ONSHORE FLOW WILL CONTINUE...THE
WEAKENING OF THE SUBSIDENCE INVERSION SHOULD ALLOW FOR AT LEAST
PARTIAL CLEARING LATER FRIDAY MORNING INTO FRIDAY AFTERNOON.

INCREASED SUNSHINE SHOULD ALLOW TEMPS TO RISE INTO THE UPPER 60S
TO AROUND 70..WHICH IS 5 TO 8 DEGREES ABOVE NORMAL.

UPPER RIDGE AXIS CONTINUES TO MOVES EAST FRIDAY NIGHT WITH SURFACE
HIGH PRESSURE CONTINUING TO WEAKEN. LIGHT...BUT MOISTENING ONSHORE
FLOW AND CLEARING SKIES...SHOULD ALLOW FOR FOG...POSSIBLE STRATUS...
DEVELOPMENT ACROSS OUTLYING AREAS FRIDAY NIGHT.

TEMPS EXPECTED TO REMAIN SLIGHTLY ABOVE SEASONABLE WITH ONSHORE
FLOW...ALTHOUGH NEAR SEASONABLE IN OUTLYING AREAS WHERE A PERIOD
OF RADIATIONAL COOLING OCCURS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
POTENTIAL FOR A DANGEROUS COASTAL STORM EARLY NEXT WEEK...

HIGH PRES MOVES OVER THE NORTHERN ATLANTIC ON SATURDAY...AND A COLD
FRONT WITH A STRONG H5 TROUGH WILL DIG INTO THE OHIO VALLEY AS
TROPICAL CYCLONE SANDY SLOWLY TRACKS ALONG THE SOUTHEAST U.S. COAST.
WITH ONSHORE FLOW INCREASING ON SATURDAY...AND SEVERAL OUTER BANDS
ASSOCIATED WITH SANDY TRACKING NORTH...WILL EXPECT CLOUDY SKIES AND
AT LEAST A CHANCE FOR RAIN IN THE AFTERNOON. RAIN CHANCES INCREASE
SATURDAY NIGHT AND SUNDAY AS THE LOW TRACKS NORTH AND THE COLD FRONT
STALLS OUT WEST OF THE APPALACHIANS.

STILL AN UNCERTAIN FORECAST ON TAP FOR THE START OF THE NEW WEEK
WITH REGARDS TO SANDY DUE TO MODEL INCONSISTENCIES. USED HPC
GUIDANCE FOR THE LONG TERM PERIOD...BUT BLENDED THE HPC WINDS WITH
THE 12Z/25 ECMWF WINDS.

WITH THE INCREASING EAST TO NORTHEAST FLOW AND A NEW MOON EXPECTED
ON MONDAY...COASTAL FLOODING CONCERNS MAY DEVELOP AS EARLY AS SUNDAY.
NORTHEAST WINDS INCREASE SUNDAY INTO MONDAY DUE TO THE TIGHTENING
GRADIENT BETWEEN SANDY APPROACHING FROM THE SOUTH AND HIGH PRES
OVER THE WESTERN ATLANTIC...COASTAL AREAS COULD HAVE WINDS
INCREASING TO HIGH WIND CRITERIA. WHAT MAKES THIS ESPECIALLY
DANGEROUS IS THAT THIS COULD BE A PROLONGED EVENT...WITH WINDS OF
THIS MAGNITUDE LASTING ANYWHERE FROM 18-30 HOURS. THIS WOULD BATTER
THE COASTS...LEADING TO WIDESPREAD DOWNED TREES AND POWER LINES AND
POTENTIALLY SIGNIFICANT COASTAL FLOODING AND BEACH EROSION.

THE MAJORITY OF THE MODELS BRING SANDY OUT TO 70W...EAST OF
HATTERAS...SUNDAY NIGHT BEFORE RECURVING SANDY BACK TOWARDS THE
COAST MONDAY INTO TUESDAY. SOMETIME ON MONDAY...SANDY IS EXPECTED TO
LOSE ITS TROPICAL CHARACTERISTICS...BUT SHOULD STILL BE A
POWERFUL AND HISTORIC STORM SYSTEM FOR THE NORTHEAST. MODELS BEGIN
TO DIVERGE IN SOLUTIONS SUNDAY NIGHT INTO MONDAY MORNING...AS
LANDFALL COULD OCCUR ANYWHERE FROM THE DC METRO AREA TO CAPE COD.

THE OPERATIONAL RUN OF THE 12Z/25 GFS IS THE SLOWEST OF THE
SOLUTIONS...BRINGING SANDY EAST OF 70W ON MONDAY BEFORE TURNING BACK
TOWARDS THE COAST...PASSING EITHER RIGHT OVER OR JUST SOUTH OF LONG
ISLAND AND INTO NYC LATE TUESDAY INTO TUESDAY NIGHT. MOST OF THE GFS
ENSEMBLE MEMBERS FOLLOW A SIMILAR TRACK...THOUGH ARE ABOUT 6-12
HOURS FASTER THAN THE OPERATIONAL RUN. SEVERAL OF THE MEMBERS CARRY
SANDY OUT TO SEA...BUT THAT IS AN OUTLIER.

THE 12Z/25 CMC MODEL IS JUST TO THE WEST OF THE GFS...AND IS ABOUT
6-12 HOURS FASTER. THIS BRINGS THE LOW JUST SOUTH OF LONG ISLAND
MONDAY AFTERNOON...THEN OVER NYC MONDAY EVENING BEFORE TRACKING BACK
TOWARDS WESTERN NY/PA.

THE 12Z/25 ECMWF CONTINUES ITS WESTERN TRACK...BARELY MAKING IT TO
70W ON SUNDAY BEFORE SHARPLY TURNING BACK TOWARDS THE COAST ON
MONDAY...MAKING LANDFALL JUST OVER WALLOPS ISLAND...VA BY TUESDAY
MORNING. THIS COULD POSE A PARTICULARLY DANGEROUS SCENARIO...AS
STRONG SOUTHERLY WINDS OFF THE OCEAN WOULD BATTER COASTAL AREAS.

AS SANDY TRACKS NORTH...IT WILL INTERACT WITH A STRONG H5 TROUGH
DIGGING INTO THE APPALACHIANS. MODELS ARE SUGGESTING THAT SANDY IS
MORE LIKELY TO INTERACT WITH THE TROUGH AS OPPOSED TO BEING
CARRIED OUT TO SEA FROM IT. THIS INTERACTION WILL RESULT IN
WIDESPREAD HEAVY RAIN SUNDAY NIGHT THROUGH TUESDAY. STILL TOO
EARLY TO DETERMINE QPF...BUT FLOODING RAINS ARE A DISTINCT
POSSIBILITY.

ONCE AGAIN...THERE IS MUCH UNCERTAINTY WITH THIS FORECAST WITH THE
GUIDANCE SUPPORTING MANY DIFFERENT LOW TRACK SCENARIOS. REFER TO THE
NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND FORECASTS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE REMAINS OFF THE NEW ENGLAND COAST TODAY.

STRATUS HAS BEEN ERODING SOMEWHAT AS CEILINGS LIFT. THIS STRATUS
MAY VERY WELL SCATTER OUT EARLY THIS MORNING. EVEN THOUGH CEILINGS
HAVE TEMPORARILY JUMPED ABOVE 3 KFT...FEEL THEY WILL SETTLE BACK AND
HOVER AROUND 2 TO 3 KFT. HOWEVER...THESE DECKS WILL NEED TO BE
MONITORED.

ONCE ANY LINGERING STRATUS BURNS OFF OR LIFTS LATER THIS
MORNING...EXPECT SCATTERED CLOUDS THROUGH THE AFTERNOON HOURS.

MAINLY CLEAR SKIES CAN BE EXPECTED THIS EVENING.

WINDS REMAIN LIGHT THIS MORNING. SOUTHEAST WINDS 5 TO 10 KTS ARE
ANTICIPATED DURING THE AFTERNOON.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.TONIGHT-SATURDAY AFTERNOON...MAINLY VFR.
.SATURDAY NIGHT...SUB-VFR POSSIBLE IN SHOWERS.
.SUNDAY-TUESDAY...SUB-VFR CONDITIONS LIKELY. PROLONGED GUSTY WINDS.
WINDS COULD BE QUITE STRONG.

&&

.MARINE...
SUB SCA CONDITIONS EXPECTED ON THE WATERS THROUGH FRIDAY NIGHT WITH
HIGH PRESSURE SLOWLY WEAKENING OVER THE REGION.

OCEAN SEAS COULD BEGIN TO REACH SCA CONDITIONS AS EARLY AS SATURDAY
AFTERNOON AS SWELLS FROM TROPICAL CYCLONE SANDY BUILD INTO THE
WATERS. A STRENGTHENING EASTERLY FLOW SHOULD DEVELOP SATURDAY
NIGHT AND SUNDAY AS SANDY BECOMES POST-TROPICAL AND BEGINS
INTERACTING WITH HIGH PRESSURE TO THE NORTH. GUSTS UP TO 30-35 KT
ARE POSSIBLE ON THE OCEAN AND THE EASTERN SOUND/BAYS. SEAS MAY
REACH UP TO 13 FT ON THE OCEAN WATERS SUNDAY. DEPENDING ON EXACT
TRACK OF SANDY...STORM FORCE CONDITIONS ARE POSSIBLE EARLY IN THE
NEW WEEK WITH OCEAN SEAS POSSIBLY BUILDING TO 20 FT.

&&

.HYDROLOGY...
NO SIGNIFICANT RAIN IS EXPECTED THROUGH THE FIRST HALF OF THE
WEEKEND.

THE POTENTIAL FOR VERY HEAVY RAIN AND SIGNIFICANT URBAN...SMALL
STREAM...AND RIVER FLOODING EXISTS FOR EARLY NEXT WEEK...EITHER
DIRECTLY FROM SANDY OR FROM INTERACTION OF TROPICAL MOISTURE WITH
AN APPROACHING COLD FRONT AND/OR AN INVERTED LOW PRESSURE TROUGH
EXTENDING WELL TO THE NORTH OF SANDY.

&&

.TIDES/COASTAL FLOODING...
A FULL MOON IS ON MON. A STRENGTHENING EASTERLY FLOW WILL AT THE
LEAST RESULT IN A MINOR COASTAL FLOOD EVENT SUN INTO TUE...WITH
THE POTENTIAL FOR WIDESPREAD SIGNIFICANT COASTAL FLOODING BASED ON
THE TRACK OF A COASTAL STORM ASSOCIATED WITH TROPICAL CYCLONE
SANDY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...JC/NV
LONG TERM...MPS
AVIATION...PW
MARINE...MPS/NV
HYDROLOGY...MPS/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 25, 4:00 PM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU OCT 25 2012

ANZ345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
262000-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 PM EDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS INCREASING CONFIDENCE THAT THE TRI-STATE AREA WILL FEEL
THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THIS INCLUDES THE POTENTIAL FOR HEAVY RAINFALL
AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER
FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND
POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL
FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY
DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY
AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHING THE EAST COAST.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER
SERVICE FORECASTS THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-350-353-355-262000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS INCREASING CONFIDENCE THAT THE COASTAL WATERS WILL FEEL
THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THIS INCLUDES THE POTENTIAL FOR STORM FORCE WINDS
ALONG WITH EXTREMELY HIGH SEAS. THE MAGNITUDE OF THE WINDS AND
SEAS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF
TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER
LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER
SERVICE FORECASTS THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.